Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2006, 8:18 PM EDT for Braxton County, West Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2006, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 8, 2006, 8:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Braxton County, WV
The radar
The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:26 PM EDT | HAIL 1.75 | Rosedale, WV | |
| Jun 8, 8:42 PM EDT | HAIL 0.75 | 5 Sw Gassaway, WV | HAIL DAMAGED GARDEN NEAR FRAMETOWN. TREES DOWN NEAR EXIT 51 OF I79 ON ROUTE 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 090017
SVRRLX
WVC007-090045-
/O.NEW.KRLX.SV.W.0095.060609T0018Z-060609T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
818 PM EDT THU JUN 8 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA
* UNTIL 845 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF GASSAWAY...OR ABOUT 13 MILES SOUTH OF
GLENVILLE...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GASSAWAY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3878 8086 3874 8095 3868 8100 3860 8095
3858 8084 3864 8075
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:30 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 8, 4:30 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EDT THU JUN 8 2006 .SHORT TERM /TONIGHT AND FRIDAY/... CLOUDS CONT TO VACATE NW TO SE WHILE NUMEROUS RW ARE PRESENT IN THE CNTRL WV MTNS ATT. TCU CONTS DEVELOP IN CNTRL OH. ANY RW/TRW THAT DEVELOPS THIS AFTN PROPAGATES SSE. ATMS MODERATELY UNSTABLE WITH NIL CIN AND MUCAPES ARND 1.0KJ/KG. HWVR WITH THE LACK OF TRIGGER CANT SEE MORE THAN ISOLD-SCT CVRG THIS AFTN AND EVNG. NEXT POINT OF INTEREST IS S/W TRAVERSING THRU GEORGIAN BAY THAT IS SPAWNING TRW. ALL SHORT TERM HI-RES MDLS BRING QPF TO THE NRN WV MTNS AND PORTIONS OF NCNTRL WV BTWN 6-10Z. CONSEQUENTLY...BROUGHT POPS INTO THE LKLY RANGE OVRNGT FOR THE AFOREMENTIONED AREAS IN THE VCNTY OF EKN...DUE TO A CONSENSUS AMONGST THE MDLS. MID LVL WAVE RACES OFF TO THE E FRI MRNG ALLOWING DRY WX TO TAKE HOLD ACR THE ENTIRE FCST AREA. MID LVL MSTR STREAKS ACR TMRW AFTN AS WE REMAIN ON THE ERN PERIPHERY OF A MID LVL RDG. DIURNAL CU ALSO FCST FRI AFTN WITH LOW CONV TEMPS AND PLENTY OF LLVL MSTR. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CLIPPER / MCS PASSES NW TO SE FRIDAY NIGHT AND ANOTHER SATURDAY NIGHT. MODELS HAVE CONVERGED ON A SOLUTION TO KEEP FRIDAY NIGHT SYSTEM SW OF THE AREA SO ROLLING WITH DRY FORECAST. UPPER PNA PATTERN FLATTENS WITH TIME AS SHORT WAVES TRAVERSE TOP OF RIDGE. NW FLOW ALOFT IS RATHER FLAT SO FRIDAY NIGHT SYSTEM MORE OF A CONVECTIVE COMPLEX THAT FORMS NEAR AND RUNS ALONG NW-SE ORIENTED BOUNDARY W OF FORECAST AREA. SATURDAY NIGHT SYSTEM IS BONAFIDE SHORT WAVE IN PNA FLOW THAT IS DEAMPLIFYING BY THAT TIME. SYSTEM THEREFORE TRACKS FARTHER N AND HAVE MAINTAINED OR INCREASED POPS SATURDAY NIGHT INTO SUNDAY. HAVE GONE WITH THUNDERSTORMS WITH THIS SYSTEM MAINLY ON LATE SPRING NOCTURNAL WARM ADVECTION WITH GOOD MOISTURE / INSTABILITY UPSTREAM. SYSTEM PULLS OUT LATE SUNDAY AND SUNDAY NIGHT. DEPENDING UPON EXACT TIMING OF ONE OR MORE SHORT WAVES COMING OVER THE RIDGE...HPC DEPICTS EXITING SYSTEM MONDAY. WENT DRY MONDAY NIGHT INTO BEFORE LARGER SHORT WAVE DIGS SE IN THE NW FLOW. THIS AT FIRST BRINGS AFOREMENTIONED NW-SE ORIENTED FRONT BACK NE INTO AREA INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. SHORT WAVE ITSELF THEN MOVES THROUGH THURSDAY INTO FRIDAY WITH CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS SHORT REAMPLIFIES PNA PATTERN AS IT MOVES E OF AREA THURSDAY NIGHT. SHOWED DRYING AND COOLING TREND DAY 7 NIGHT. CLOSER TO THE LOWER MAV ON LOWS FRIDAY NIGHT PER DRY SOLUTION. ROLLED WITH THE HIGHER NUMBERS SATURDAY WITH SUNSHINE BEFORE CLOUDS INCREASE AHEAD OF NEXT SYSTEM...THIS WAS CLOSE TO PREVIOUS PACKAGE. WENT WITH THE MAV SATURDAY NIGHT...MET WAS HIGHER BY AS MUCH AS TEN DEGREES...PROBABLY ON ACCOUNT OF MORE NORTHWARD POSITION OF FRONT AND TRACK OF LOW...AS WELL AS SLOWER TIMING. NOT MUCH IF ANY DEVIATION FROM PREVIOUS PACKAGE ON HIGHS SUNDAY AND LOWS SUNDAY NIGHT...NOR FROM HPC NUMBERS MONDAY THROUGH THURSDAY. && .PREV DISCUSSION... /ISSUED 127 PM EDT THU JUN 8 2006/ AVIATION /18Z TO 18Z/... ANY MVFR CIGS LIFT TO VFR BY 20Z AS DRIER AIR FILTERS IN BEHIND THE UPR AIR FEATURE. VFR CONDS ARE THE RULE UNLESS RW/TRW POPS UP THIS AFTN OR EVENING AS ANOTHER MID LVL DROPS S. AREAL COVERAGE OF STORMS TO LOW FOR ANY PREVAILING CONDS...SO JUST CB FOR THE TIME BEING. MVFR VIS DEVELOPS DURING THE PREDAWN HRS AFT AC DEPARTS ARND 6Z. ALL SITES SHOULD DROP TO MVFR...XPCT FOR EKN WHICH FALLS TO IFR. ANY FG OR LOW CLDS ERODES BY 13Z GIVING WAY TO VFR THE BALANCE OF THE FCST. PREV DISCUSSION... /ISSUED 1003 AM EDT THU JUN 8 2006/ SHORT TERM /REST OF TODAY/... 13Z SFC ANALYSIS ILLUSTRATES COLD FRONT ALONG THE I-79 CORRIDOR DOWN TO WIL WITH STRATUS BLANKETING MUCH OF THE AREA. PATCHY DZ HAS BEEN REPORTED BY SEVERAL COOPS VIA RR3 DATA. CLOUDS ARE A TOUGH CALL TDY AS LCL WRF AND WSETA SHOW OVC CONDS MUCH OF THE DAY WITH PARTIAL CLEARING OVR SERN OH. OPTED TO KEEP MCLDY TO OVC ALONG AND E OF THE CURRENT BAROCLINIC POSITION...WITH PCLDY POINTS W. GIVEN BKN-OVC TDY ACR MUCH OF THE CWA AND WEAK BAROCLINIC ZN...CONVECTIVE INSTAB WONT BE AS FAVORABLE LEADING TO RW RATHER THAN TRW. MAXT IS IN GOOD SHAPE ON THE COOL SIDE OF GUID WHILE MINOR ADJ WERE MADE TO POPS. PREV DISCUSSION... /ISSUED 314 AM EDT THU JUN 8 2006/ LONG TERM /FRIDAY THROUGH WEDNESDAY/... LOTS OF MODEL DIFFERENCES THIS PERIOD IN WHICH FORECAST CONFIDENCE IS ON THE LOW SIDE. HAVE TRENDED TOWARD THE GFS MODEL...WHICH IS BETTER SUPPORTED OVER THE NAM MODEL BY THE EURO MODELS. MODELS DO AGREE THAT THE STRONG UPPER RIDGE OVER THE WEST CENTRAL U.S. WILL FLATTEN ENOUGH FOR A VIGOROUS SHORT WAVE TO DROP ACROSS THE REGION SATURDAY AND SATURDAY NIGHT. MODELS BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE FRONTAL SYSTEM TO OUR SOUTH IS PULLED NORTHWARD INTO THE TENNESSEE VALLEY...RESULTING IN ADDING SOME ISENTROPIC LIFT OVER OUR CWA. NOW THE PROBLEM. THE GFS THEN REBUILDS THE UPPER RIDGE SUNDAY AND MONDAY AS THE SHORT WAVE DROPS SOUTHEAST...RESULTING IN MOSTLY DRY CONDITIONS AS THE FRONTAL SYSTEM DROPS SOUTH AGAIN. THE NAM KEEPS THE UPPER RIDGE FLAT ENOUGH TO ALLOW SUCCEEDING SHORT WAVES AND THE FRONTAL BOUNDARY TO CONTINUE AFFECTING OUR CWA SUNDAY AND MONDAY. WITH CONFIDENCE NOT THAT GREAT...DID NOT WANT TO GO COMPLETELY DRY...SO HAVE KEPT SLIGHT CHANCE ALREADY IN THE FORECAST GOING FOR SUNDAY AND MONDAY...BUT HAVE DEFINITELY TRENDED TOWARD THE DRIER GFS SOLUTION. IN TRENDING TOWARD THE GFS SOLUTION... TEMPERATURES WILL BE AT TO SLIGHTLY BELOW NORMAL THROUGH MONDAY. BY THE MIDDLE OF NEXT WEEK...THE GFS SHOWS THE UPPER RIDGE FLATTENING AGAIN AND BRINGS IN MORE SCATTERED SHOWERS. THUS...THERE ARE SOME MENTION OF POPS IN ALMOST ALL PERIODS...LEAST BEING ON SUNDAY AND MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...29 LONG TERM...TRM
Hazardous weather outlook, Jun 8, 6:26 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 626 AM EDT THU JUN 8 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-091030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 626 AM EDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 8, 6:30 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 630 PM EDT THU JUN 8 2006 WVZ028-029-082300- BRAXTON-GILMER- 630 PM EDT THU JUN 8 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN BRAXTON AND WESTERN GILMER. AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GLENVILLE...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SAND FORK AND BURNSVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THESE STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 8, 7:27 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 727 PM EDT THU JUN 8 2006 WVZ038-090000- WEBSTER- 727 PM EDT THU JUN 8 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR WEBSTER COUNTY. AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WEBSTER COUNTY...OR ABOUT 18 MILES NORTHEAST OF CRAIGSVILLE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE DIANA... WEBSTER SPRINGS AND COWEN. WIND GUSTS TO 40 MPH MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, Jun 8, 7:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
735 PM EDT THU JUN 8 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL GASSAWAY 38.68N 80.76W
06/08/2006 U0.75 INCH BRAXTON WV PUBLIC
EVENT OCCURRED BETWEEN
707 PM 06/08/2006 AND 722 PM 06/08/2006
&&Local storm report, Jun 8, 7:51 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 NW GLENVILLE 38.99N 80.90W
06/08/2006 E0.75 INCH GILMER WV TRAINED SPOTTER
HEAVY RAIN TOO.
&&
JDENTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:01 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 29 min |
| Jun 8, 8:39 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas | 51 min |
| Jun 8, 8:50 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun | 40 min |
| Jun 8, 9:31 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas | 29 min |
| Jun 8, 9:57 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 48 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.